Idaho, 2010Heavy Rain in Idaho, June 2 to 10, 2010
June 2 to 10, 2010 · NWS OTX · 4 events in 1 county or zone
Periods of heavy rain led to mudslides on county roads in Lewis County causing $70,000 in damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Periods of heavy rain led to mudslides on county roads in Lewis County causing $70,000 in damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 1, 9:32 PM PST, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 9:32 PM PST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1032 PM PDT TUE JUN 1 2010
.SYNOPSIS...
THE NEXT STRONG PACIFIC STORM WILL BRING WIDESPREAD RAIN ON
WEDNESDAY...FOLLOWED BY A DRIER BREAK PERIOD ON THURSDAY...WITH
YET ANOTHER STRONG AND WET STORM SYSTEM ON FRIDAY. TEMPERATURES
WILL REMAIN SIGNIFICANTLY BELOW NORMAL THROUGH SATURDAY. A WARM
UP TO NEAR NORMAL TEMPERATURES WILL BEGIN SUNDAY. AFTER
FRIDAY...WHILE NO FURTHER STRONG STORMS ARE EXPECTED...MINOR
DISTURBANCES WILL BRING A CHANCE OF HIT-AND-MISS SHOWERS THROUGH
THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...
AN IMPRESSIVE FEED OF SUBTROPICAL MOISTURE WILL BRING A WIDESPREAD
RAIN TO THE INLAND NORTHWEST ON WEDNESDAY. AMSU PRECIPITABLE WATER
IMAGERY SHOWS THIS PLUME EXTENDING ALL THE WAY BACK TO THE
PHILIPPINES AND IS AIMED TOWARDS THE PACIFIC NW. 00Z MODELS SHOW
NO BIG CHANGES WITH RAIN EXPECTED TO CROSS THE CASCADES LATE THIS
EVENING AND MOVE INTO CENTRAL WASHINGTON OVERNIGHT...AND THEN INTO
EASTERN WA/N IDAHO WEDNESDAY MORNING. THE RAIN IS EXPECTED TO
PERSIST ALL DAY AS THE PRECIPITABLE WATER FEED REMAINS DIRECTED AT
THE AREA...UNTIL THE COLD FRONT PASSES THROUGH WEDNESDAY EVENING
WHICH WILL THEN BRING DRYING FROM WEST TO EAST AS DOWNSLOPE FLOW
OCCURS OFF THE CASCADES.
MAIN CONCERN WILL BE RAINFALL AMOUNTS. CURRENTLY THE MOYIE RIVER
AT EASTPORT AND THE STEHEKIN RIVER AT STEHEKIN ARE 1 FOOT FROM
ACTION STAGE. LATEST 00Z RUNS OF THE GFS AND NAM SUGGEST ANYWHERE
FROM 1-1.5 INCHES OF RAIN FALLING IN THE MOUNTAINS WITH .5-1.0
INCHES IN THE VALLEYS. THIS MAY BE ENOUGH TO PUT THESE RIVERS
ABOVE ACTION STAGE. CURRENTLY THE STEHEKIN RIVER AT STEHEKIN IS
FCST TO JUST PASS ACTION STAGE.
MINOR FORECAST CHANGES WERE MADE TO TEMPERATURES AND POPS TONIGHT.
LOWERED POPS SLIGHTLY OVER THE NORTH IDAHO PANHANDLE TONIGHT AS
THE MAJORITY OF MODEL GUIDANCE HOLDS OFF PRECIP TIL 12-15Z. ALSO
INCREASED LOW TEMPERATURES OVER MOST OF CENTRAL AND EASTERN
WASHINGTON AS CLOUD COVER WILL KEEP TEMPERATURES MILD TONIGHT. JW
&&
.AVIATION...
A VERY MOIST SYSTEM WILL SPREAD RA ALONG WITH LOWERING CIGS/VSBYS
OVER ALL THE TAF SITES THROUGH 06Z THURSDAY. CIGS WILL LOWER TO
MVFR AT MOST LOCATIONS WITH OCCASIONAL IFR CIGS POSSIBLE AT
KGEG/KCOE/KPUW. MODERATE RAIN WILL ALSO REDUCE VISIBILITIES TO
3-5SM AT TIMES. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 50 55 50 62 50 62 / 40 100 100 30 50 90
COEUR D'ALENE 50 53 51 62 49 61 / 30 100 100 50 50 100
PULLMAN 51 56 48 62 48 61 / 30 100 100 30 70 80
LEWISTON 55 63 53 68 55 69 / 30 90 90 40 70 80
COLVILLE 49 55 48 66 44 63 / 60 100 100 50 40 100
SANDPOINT 46 54 50 61 44 59 / 30 100 100 60 40 100
KELLOGG 46 52 50 59 46 56 / 40 100 100 60 70 100
MOSES LAKE 55 60 47 69 49 70 / 60 90 60 10 50 50
WENATCHEE 53 60 46 68 50 68 / 70 100 60 10 70 70
OMAK 54 58 43 66 45 67 / 80 100 70 10 40 90
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Jun 1, 12:32 PM PST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
132 PM PDT TUE JUN 1 2010
IDZ001>004-026-027-WAZ031>038-041>044-022045-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
132 PM PDT TUE JUN 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS ARE EXPECTED THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MODERATE TO HEAVY RAIN IS EXPECTED ON WEDNESDAY AND THEN AGAIN ON
FRIDAY. RAINFALL ON TOP OF THE REMAINING HIGH ELEVATION SNOW PACK
WILL MAKE RIVERS AND SMALL STREAMS TO RISE. AT THIS TIME ALL MAIN
RIVERS ARE EXPECTED TO REMAIN WELL WITHIN THEIR BANKS...BUT
SMALLER STREAMS COULD REACH BANKFULL LATER THIS WEEK.
IN ADDITION...SATURATED GROUND ON STEEP AND SPARSELY VEGETATED
SLOPES COULD GIVE WAY AND PRODUCE LOCAL MUD SLIDES DURING HEAVY
RAIN PERIODS ON WEDNESDAY AND FRIDAY.
Heavy Rain, Lewis
- When
- June 2, 12:00 AM PST to June 10, 11:00 PM PST
- Where
- Lewis County, 3.54 mi NE of Craigmont Arpt
- Property damage
- $17,000
- Reported by
- Emergency Manager
- Coordinates
- 46.285, -116.425
Road damage from heavy rain was observed on Dunlap, Airport, Powerline, Fisher, and Laufer roads.
Heavy Rain, Lewis
- When
- June 2, 12:00 AM PST to June 10, 11:00 PM PST
- Where
- Lewis County, 3.4 mi SE of Slickpoo
- Property damage
- $16,000
- Reported by
- Emergency Manager
- Coordinates
- 46.281, -116.656
Road damage from heavy rain was observed on Roberts, Sandhill, Wilsey, Tiede, Woodlawn, and Mission Creek roads.
Heavy Rain, Lewis
- When
- June 2, 12:00 AM PST to June 10, 12:00 AM PST
- Where
- Lewis County, 1.6 mi SSE of Nezperce
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 46.208, -116.222
Road damage from heavy rain was observed on Johnson and Synder roads.
Heavy Rain, Lewis
- When
- June 2, 12:00 AM PST to 11:00 PM PST
- Where
- Lewis County, Kamiah
- Property damage
- $32,000
- Reported by
- Emergency Manager
- Coordinates
- 46.230, -116.030
Road damage from heavy rain was observed on Drake, Gibler, Hull, Ida, Lawyer, McLead, Miller, and Z West roads.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Flash Flood and Hail in Oklahoma, June 2 to 3, 2010$500,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$205,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Tornado and Hail in Pennsylvania, June 2, 2010$186,000 · EF0 · 7 events
- Flash Flooding and Hail in Ohio, June 2 to 3, 2010$62,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242406, 242408, 242411, 242413.